How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Neurology
Satisfied Customers: 7323
Experience:  MBBS, FCPS (R) General Surgery, 5 years experience in Emergency Medicine.
27273415
Type Your Neurology Question Here...
Dr Uzair is online now

I am diabetic. My diabetes was on normal range. I have

Resolved Question:

Hi, I am diabetic. My diabetes was on normal range. I have been fasting last three days for ramadhan. By fasting my blood sugar gas risen to 9.6.(fast). Can I still contine to fast.
Many thanks
Asma
Submitted: 2 years ago.
Category: Neurology
Expert:  Dr Uzair replied 2 years ago.
How long after your Sahoor are you sampling your blood sugar?
Are you taking your oral anti hypoglycemics or are you on an insulin regimen?
Customer: replied 2 years ago.
Hi I used to take metformin then I stopped taking them for one year!
Many thanks
Asma
Expert:  Dr Uzair replied 2 years ago.
Alright, you will need to start on the oral hypoglycemics if you want to fast.
Fasting changes the metabolism and affects the digestion process during the first 10 days after which the body usually adjusts but in case of diabetics this is difficult owing to the insulin resistance. It is difficult to maintain the balance between hyperglycemia soon after sahoor and hypoglycemia that sets in afterwards due to starvation during the day.
I would suggest that you start on insulin during the month of Ramadan and also visit your Internist to prescribe an effective insulin regimen (long acting insulin taken once a day) for you if you want to fast.
If that is not possible, I would suggest that you do not fast at this point in time as that might lead to complications like diabetic ketoacidosis.
Hope this helps.
Please do leave a positive rating for the service.
Best.
Customer: replied 2 years ago.
Hi third day today I fasted I had blurred vision, hot flush, heavy head, thrush down below. Then I had very bad stomach cramps and pains I could not tolerate with pain I had to break my fast. All this has given me a significant concern on my health. I have depression I take 90mg duloxetine.
Lack of energy and fatigue should I still continue my body is not able to tolerate the long period of thirst. My sugar has increased to 9.6 mml.
It getting worse
What shall i do will it be still safe?
Many thanks
Expert:  Dr Uzair replied 2 years ago.
It would be safe for you not to fast. Since, you are not able bodied enough to fast. If you continue to fast there is a serious concern about your health so at the moment not fasting will be the safest option for you.
Please do leave a positive rating for the service.
Best.
Dr Uzair and other Neurology Specialists are ready to help you
Customer: replied 2 years ago.
Hi I have depression and anxiety and diabtes I have a court hearing in few months time I am afraid to be crossexamined to give witness in front of judge. How can I avoid being cross examined with all the stress I am going through.
Many thanks
Asma
Customer: replied 2 years ago.
Hi I am waiting for your reply sir?
Many thanks.
Expert:  Dr Uzair replied 2 years ago.
Depression and anxiety is not my specialty. You should post the query in the Mental health section or the Law section.
Thanks.
Customer: replied 2 years ago.
Hi, my family is aware of my diabetes but they are forcing me to fast what can I do to make them understand my health risks?
Many thanks
Asma
Customer: replied 2 years ago.
Hi Sir waiting for your reply
Many thanks
Expert:  Dr Uzair replied 2 years ago.
You need to educate them properly on the risks of fasting associated with diabetes and the imbalance that you are going through.
The best thing to do will be to visit an Internist in person accompanied by one of your family members so that they can understand the gravity of the situation.

Related Neurology Questions